U.S. Food and Drug Administration (FDA) Advisories
- June 16, 2015: Potiga (ezogabine): Drug Safety Communication - FDA Determines 2013 Labeling Adequate to Manage Risks of Retinal Abnormalities, Potential Vision Loss, and Skin Discoloration: Based on reviews of additional safety reports from patients treated with the anti-seizure drug Potiga (ezogabine), the FDA has determined that the potential risks of vision loss due to pigment changes in the retina and of skin discoloration can be adequately managed by following the current recommendations in the Potiga labeling. To further explore any potential long-term consequences of these pigment changes, FDA has required the Potiga manufacturer, GlaxoSmithKline, to conduct a long-term observational study.
- June 24, 2015: Daytrana Patch (methylphenidate transdermal system): Drug Safety Communication - Permanent Skin Color Changes: FDA is warning that permanent loss of skin color may occur with use of the Daytrana patch (methylphenidate transdermal system) for Attention Deficit Hyperactivity Disorder (ADHD). FDA added a new warning to the drug label to describe this skin condition, which is known as chemical leukoderma. See the FDA Drug Safety Communication for photos of chemical leukoderma.
- July 2, 2015: Codeine Cough-and-Cold Medicines in Children: Drug Safety Communication - FDA Evaluating Potential Risk of Serious Side Effects: FDA is investigating the safety of using codeine-containing medicines to treat coughs and colds in children under 18 years because of the potential for serious side effects, including slowed or difficult breathing. Children, especially those who already have breathing problems, may be more susceptible to these serious side effects.